Testosterone crash and progesterone.

by Jim

I'm 54 yrs old. FP mainstream Dr put me on test for low t 6 mos ago. Ended up on injections because she said androgel not absorbing. Then going to 2 shots a week because of half life of shots...wel I stupidly quit cold turkey. After about a month I started getting tinnitus in my ear then got a very anxious reaction after running in heat and not much on my stomach. It was nightmarish.
It was in the eve, I freaked out and called my old dear friend/FP Dr out of state. He told me to immediately get back on T. He also wanted me to take 100mg of progesterone. He thinks I have double homo cistine gene mutation. I took the progesterone through the weekend, about 4 days. When I saw my regular mainstream Dr. She said taking the progesterone was risky, so I stopped. That has been 2 weeks ago. I now have elevated BP. Very anxious. Sensitive to sunshine. T still low. My dilemma is my old Dr is out of country for week, and regular dr on vacation this week. Having a tough time sleeping and looking favor help!

Comments for Testosterone crash and progesterone.

Click here to add your own comments

Jun 26, 2013
Testosterone crash and progesterone
by: Wray

Hi Jim Well they do seem to be experimenting with you! I would say your vitamin D level is low, please have it checked. It does raise testosterone levels, see here and here. Far better to try that than the testosterone, which can have adverse affects, see our page on Man Boobs for more info. Why your regular doctor told you progesterone was risky I have no idea! We have many men using it for prostate problems, low libido, stress, depression, Anxiety and more. Over 1200mg/day is given via IV transfusion to Traumatic Brain Injury victims, over 70% are men. You appear to have been given oral progesterone, as you mention taking it. This is the least effective Delivery system, "The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues", see here. Creams are far more effective. If your BP is raised and you're sensitive to sunshine I would say your vitamin D is very low. A lack of vitamin D can cause the renin-angiotensin-aldosterone system to kick in, see here, here, here, here here and here. Continued below

Jun 26, 2013
Testosterone crash and progesterone Part 2
by: Wray

Hi Jim The kidneys secrete renin. Renin stimulates the production of angiotensin. Angiotensin causes blood vessels to constrict resulting in increased blood pressure. Angiotensin also stimulates the secretion of the hormone aldosterone from the adrenal cortex. Aldosterone causes the tubules of the kidneys to increase the reabsorption of sodium and water. This increases the volume of fluid in the body, which also increases blood pressure. Progesterone inhibits the secretion of aldosterone by binding to the same receptor sites. If the renin-angiotensin-aldosterone system is too active, blood pressure will be too high. Angiotensin is a potent vasoconstrictor of arterioles. Progesterone relaxes blood vessels, so too does nitric oxide (NO). Progesterone also stimulates the production of NO. A lack of vitamin D reduces the benefits of progesterone, see here, here and here. A lack of vitamin D also causes sleep problems, see here and here. Please have a test done soon. For more info on vitamin D levels, test kits etc see the following websites, Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml or 175-250nmol/L, and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Jun 26, 2013
Re testosterone crash and progesterone
by: Jim

Thank you guys for responding so quickly. I have talked to 2 pharmacists today. The first a young recent grad told me look into vit-D issue. I also looked at a blood test in apr that showed my creatinine level very high (1.3). The 2nd pharmacist said that because my very first T blood test showed a big disparity between free (12) and total (850), that there may be a receptor problem. He's was going to research and find blood test to determine receptor issue. My T continues to drop since I got back on injections.
My questions I guess are seems like I have D deficiency, but caused by a possible receptor issue that leads to low vit D, which also does not allow T to go up which also reflects high creatinine level? Am I in the right neighborhood? Please help!

Jun 27, 2013
Re testosterone crash and progesterone
by: Wray

Hi Jim I'm glad the grad agreed with me, I think it's imperative you look into your vitamin D. There doesn't appear to be any disparity between your total and free testosterone. The free should be between 1% to 4%, and yours in 1.4%. We do have a page on Hormone Testing you could look through, with links to further sites. Testosterone ranges from 300 to 1200 ng/dL, and the free from 13.0 - 35.0 pg/ml. And your creatinine appears in normal range, see here. It should be between 0.6 – 1.5 mg/dL. Although another site said it should be 0.7 to 1.2 mg/dl, which is very much the same. So I simply don't know what he's getting at by saying your receptors are malfunctioning, it's more likely the simple explanation that your vitamin D is too low. Once you get that up things should begin to correct themselves. Low vitamin D is caused by lack of sunlight, which is your case. So therefore you need to take supplements. Once you do you'll find you will be able to tolerate the sun as most can. Please have that test! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone for men.


Search over 7,500 pages on this site...